New Jersey, 2017

Flooding and Heavy Rain in New Jersey, May 5, 2017

May 5, 2017 · NWS PHI · 13 events in 3 counties and zones

Low pressure moving from Tennessee into western New York state lifted a warm front north through the state late Friday morning into early Friday afternoon on May 6, 2017. In advance of a cold front, which followed Friday evening, several rounds of heavy rainfall with embedded thunder traversed the state Friday morning into the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Low pressure moving from Tennessee into western New York state lifted a warm front north through the state late Friday morning into early Friday afternoon on May 6, 2017. In advance of a cold front, which followed Friday evening, several rounds of heavy rainfall with embedded thunder traversed the state Friday morning into the afternoon. The heaviest rainfall occurred in a southwest to northeast swath covering portions of Atlantic, Salem, Burlington, Ocean, Monmouth, and Middlesex counties, where localized rainfall amounts ranged from two to over four inches. The highest rainfall amount was 4.38 inches at a COCORAHS site 6 miles northeast of Manchester Township in Ocean County. The large amount of rainfall in a relatively short period of time contributed to flooding, mainly across Monmouth County, including a report of flash flooding in Union Beach, where a car was stuck in an estimated 2 feet of water.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 5, 8:57 AM EST, 1 hour 10 minutes earlier.

Area forecast discussion, May 5, 8:57 AM EST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
957 AM EDT Fri May 5 2017

.SYNOPSIS...
Low pressure will track into western Pennsylvania late this
afternoon and early this evening, then into western New York early
Saturday morning. An associated cold front moves through our region
Saturday. This area of low pressure is forecast to meander across
southeastern Canada and New England later Saturday into early next
week, then it may shift offshore Wednesday before perhaps drifting
westward some Thursday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
An area of low pressure currently located near the Ohio/West
Virginia border will slowly move northeastward into western
Pennsylvania through today. An associated warm front is slowly
lifting toward southern Delaware and Maryland this morning, and
is expected to slowly lift across the area during the
afternoon. It may take until the very late afternoon before it
clears the entire area, if it does at all.

Plenty of moisture is riding up over the warm front withing the
south-southwest flow aloft. With several short wave/vorticity
impulses moving across the area this morning into this
afternoon, there will continue to be areas of moderate to heavy
rain, with occasional thunderstorms this morning into the early
afternoon.

The heaviest and steadiest rainfall associated with the stronger
of the short waves is moving into the Delmarva this morning.
This will lift northward across the remainder of the area
through the rest of the morning and into the afternoon.

As the steady rain is forecast to begin sliding to our east
during the afternoon leaving clouds and showers in its wake.
Drying at the mid levels, especially over eastern Pennsylvania
and the upper Delmarva, should cause a modest increase in
instability. The resulting low CAPE and high shear environment
may lead to the development of thunderstorms with a marginal
risk for severe weather.

Rainfall totals by the end of the day should range generally from
0.75 to 1.50 inches in our region with locally high amounts
possible. Based on antecedent conditions we should be able to handle
these amounts with little more than some flooding in areas of poor
drainage and ponding of water on roadways.

An east wind this morning will shift to the southeast and south
following the passage of the warm front. Speeds are forecast to
favor the 10 to 20 MPH range with gusts into the 20s.

Temperatures will likely remain relatively stable until the warm
front arrives. Readings should then increase with highs anticipated
to range from around 60 in the Poconos and far northern New Jersey
to the middle 70s in central and southern Delaware and in the
adjacent counties of eastern Maryland.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
The initial mid level low is expected to fill this evening with
another mid level low developing in the Lake Huron vicinity tonight.
The surface low is forecast to drift from western and central
Pennsylvania into western and central New York.

Low level moisture will continue to linger in our region. As a
result, we are anticipating a mostly cloudy sky along with some rain
shower activity.

The wind is forecast to remain from the south for tonight around 10
to 15 MPH. Temperatures will stay rather mild with lows generally in
the 55 to 60 degree range.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Summary...Blocking pattern results in cooler weather and at times
unsettled.

Synoptic setup...A significant closed low is forecast to be entrenched
across the East through this entire time frame, as a blocking
pattern is established. This will result in the center of the
closed low meandering some as pockets of energy rotate around
it. The timing of these pieces of energy are of lower confidence,
however they may enhance the shower threat some especially
Saturday. There could even be some snowflakes mixed in over the
higher terrain of the southern Poconos Sunday night into Monday.
We used a blend of model guidance and continuity for Saturday
through Sunday night, then an even blend of continuity and the
00z WPC Guidance thereafter. Some adjustments were then made
following additional collaboration with our neighboring offices.

For Saturday and Sunday...A pronounced closed low is forecast to be
centered just to our west Saturday, which then meanders up across
New York State and adjacent Ontario Canada. There is plenty of short
wave energy rotating around this closed low, however a good amount
of it is more channelized. Surface low pressure will tend to track
into southeastern Canada Saturday with a cold front moving through
followed by a surface trough. There will be showers across the area
Saturday, however these may be more focused in eastern Pennsylvania
to northwestern New Jersey as these areas are closer to the cold
core aloft. If there is enough heating (breaks of sunshine), then
some low-topped convection cannot be ruled out. The showers should
diminish early Saturday evening as they probably are mostly driven
by daytime heating, then any shower Sunday may end up spotty with
potentially less forcing overall. It will be cooling each day along
with a brisk southwest wind shifting to the west-northwest. It is
possible some wet snowflakes mix in with any rain showers in the
higher terrain of the Poconos later Sunday night. Temperatures
should drop into the 30s west of I-95 Sunday night, with near
freezing temperatures in parts of the Poconos. Some wind may hold on
to prevent frost from occurring.

For Monday and Tuesday...A blocking pattern will keep a closed low
anchored over the Northeast, although with short wave energy
continuing to rotate around it the center of the closed low will
wobble around. The cold air aloft may continue to provide enough
instability during the daylight hours for a few showers to develop.
This may be across our northern areas closer to the center of the
closed low, with any development mostly in the afternoon and early
evening. The presence of a potent closed low overhead with the
associated cold air aloft should lead to additional cloud cover
during the heating of the day. There could be some wet snowflakes
mixed in to start Monday morning in the higher elevations of the
Poconos.

For Wednesday and Thursday...The center of the closed low may wobble
south some during Wednesday before shifting offshore. This should
keep surface low pressure offshore, although some guidance wants to
shift the surface low westward some later Wednesday and Thursday.
This is not anticipated to make it this far west given some ridging
trying to build into the Ohio Valley as the flow aloft starts to
open up some. While a few showers cannot be ruled out Wednesday
during peak heating, it appears as of now that this time frame is
mainly dry. We should see some temperature moderation especially
Thursday.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

IFR conditions in periods of moderate to heavy rain will
continue through the remainder of the morning and into the early
afternoon. Some isolated thunderstorms will also be possible.
Winds will be gusty around 20-25 knots at times

The main area of rain is expected to move to the east and northeast
and away from our TAF sites this afternoon. However, clouds and
showers are expected to linger into tonight. Flight categories
should vary between IFR and MVFR with some periods of VFR possible,
as well.

There is a chance of afternoon thunderstorms, mainly around KILG,
KPHL, KRDG, KABE and points to the west. However, their potential is
too low to include in the TAFs at this time.

The wind will be from the east around 8 to 14 knots this morning
with gusts near 20 knots. The wind direction is forecast to shift to
the southeast and south as a warm front lifts slowly through our
region from about mid morning to mid afternoon. A south wind around
8 to 14 knots is anticipated for tonight.

OUTLOOK...
Saturday and Sunday... MVFR ceilings at times especially Saturday
along with some showers. Mostly VFR Sunday however cannot rule out a
few showers especially during the afternoon and early evening.
South to southwest winds 10-15 knots with gusts up to 25 knots,
becoming west-northwest during Sunday. The strongest winds should be
during the daylight hours.

Monday and Tuesday...Generally VFR. A few showers possible mainly
each afternoon and early evening. Northwest to north winds 10-15
knots, and possibly gusty during the daylight hours.

&&

.MARINE...
We've upgraded the Delaware Bay to a Gale Warning for the
remainder of the morning into this afternoon. Winds have been
gusting 35-40 knots at times outside of convective activity and
will likely continue into the afternoon. The Small Craft
Advisory remains in effect for the remainder of the waters.

The wind is anticipated to be from the east this morning becoming
southeast as the day progresses. A southerly wind is likely for
tonight. Wind speeds will favor the 15 to 20 knot range with gusts
of 25 to 30 knots, except gusts 35-40 knots on the Delaware Bay.
Periods of rain and occasional thunderstorms are possible into
this afternoon. Higher winds and waves are possible with heavier
showers and thunderstorms.

Low pressure is forecast to moves from eastern Kentucky and West
Virginia this morning to western and central New York State tonight.
The low is expected to pull a warm front over the coastal waters of
Delaware and New Jersey today.

Wave heights on our ocean waters will likely build to 6 to 9
feet and waves on Delaware Bay should build to 2 to 5 feet.

OUTLOOK...
Saturday and Sunday...A Small Craft Advisory remains in effect
through 6 PM Saturday. There is a chance of some near gale force
gusts early Saturday morning, however this is lower confidence. The
winds are expected to diminish later in the day Saturday and
especially at night, and seas should be subsiding gradually Saturday
night into Sunday. As a result, the Small Craft Advisory may need to
be extended at least through Saturday night mainly for the ocean
zones.

Monday and Tuesday...Wind gusts may be near 25 knots Monday,
otherwise below advisory criteria. The seas could be near 5 feet to
start on the ocean zones, however overall these should be subsiding
some through Tuesday.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 PM EDT Saturday for ANZ450>455.
 Gale Warning until 6 PM EDT this evening for ANZ430-431.

&&

Synopsis...Gorse
Near Term...Iovino/Robertson
Short Term...Iovino
Long Term...Gorse
Aviation...Gorse/Iovino/Robertson
Marine...Gorse/Iovino/Robertson
Hazardous weather outlook, May 5, 8:57 AM EST, 1 hour 10 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
957 AM EDT Fri May 5 2017

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-061400-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-
Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
957 AM EDT Fri May 5 2017

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Today and Tonight.

Moderate to heavy rainfall today are currently forecast to produce
rainfall amounts of 0.75 to 1.50 inches but isolated higher amounts
are possible. Some flooding may develop, particularly in urban and
poor drainage areas, if the localized heavier rainfall amounts occur.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ450>455-061400-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
957 AM EDT Fri May 5 2017

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Thunderstorms may produce locally higher winds in excess of 35 knots.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A brief period of gales are possible early Saturday morning, however
this is of lower confidence.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-061400-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
957 AM EDT Fri May 5 2017

...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Delaware Bay Waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A brief period of gales are possible early Saturday morning, however
this is of lower confidence.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 5, 9:33 AM EST, 34 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1033 AM EDT FRI MAY 5 2017

NJZ012>014-020-026-027-051515-
Eastern Monmouth-Coastal Ocean-Ocean-Western
Monmouth-Middlesex-Southeastern Burlington-
1033 AM EDT FRI MAY 5 2017

...A LINE OF SHOWERS WILL AFFECT OCEAN...EAST CENTRAL BURLINGTON...
MONMOUTH AND SOUTHEASTERN MIDDLESEX COUNTIES...

At 1032 AM EDT, radar indicated showers were located along a line
extending from 7 miles east of Manasquan to near Bamber Lake.
Movement was north at 45 mph.

Winds up to 45 mph are possible with these showers.

Locations impacted include...
Toms River, Long Branch, Asbury Park, Lakewood, Middletown, Old
Bridge, Jackson, Howell, Marlboro, Barnegat, Tinton Falls, Holmdel,
Red Bank, Beachwood, Matawan, Highlands, Lakehurst, Farmingdale,
Allenwood and Brownville.

Very heavy rainfall is also occurring with these showers.

LAT...LON 4032 7397 4005 7411 4005 7409 3979 7410
      4001 7410 3999 7414 3999 7411 3981 7417
      3977 7410 3980 7417 3975 7420 3974 7419
      3976 7410 3975 7410 3968 7414 3968 7447
      4040 7437 4046 7424 4041 7402 4048 7401
TIME...MOT...LOC 1432Z 193DEG 37KT 4010 7390 3988 7436

SFJ
Special weather statement, May 5, 9:48 AM EST, 19 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1048 AM EDT FRI MAY 5 2017

NJZ020-022-025>027-051515-
Coastal Atlantic-Coastal Ocean-Ocean-Atlantic-Southeastern
Burlington-
1048 AM EDT FRI MAY 5 2017

...A SHOWER WILL AFFECT SOUTHEASTERN ATLANTIC...SOUTH CENTRAL OCEAN
AND SOUTHEASTERN BURLINGTON COUNTIES...

At 1047 AM EDT, a shower was located over Brigantine, or near
Atlantic City, moving north at 45 mph.

Winds in excess of 30 mph are possible with this shower.

Locations impacted include...
Atlantic City, Barnegat, Brigantine, Absecon, Tuckerton, Port
Republic, Warren Grove, Bass River State Forest, New Gretna, Penn
State Forest, Beach Haven West, Wading River, Mystic Island, Ocean
Acres and Manahawkin.

Brief torrential rainfall is also occurring with this shower.

LAT...LON 3960 7423 3961 7421 3959 7421 3958 7434
      3950 7429 3956 7441 3941 7440 3943 7437
      3947 7438 3949 7431 3947 7430 3935 7446
      3940 7447 3940 7440 3946 7443 3942 7447
      3977 7453 3978 7418
TIME...MOT...LOC 1447Z 180DEG 44KT 3942 7437

SFJ
Local storm report, May 5, 9:59 AM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1059 AM EDT FRI MAY 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 AM     MARINE TSTM WIND PLEASANTVILLE           39.39N  74.52W
05/05/2017  M41 MPH          ATLANTIC           NJ   WEATHERFLOW

&&

EVENT NUMBER PHI1700645

FRANCK
Special weather statement, May 5, 10:00 AM EST, 7 minutes before
Special Weather Statement
National Weather Service MOUNT HOLLY NJ
1100 AM EDT FRI MAY 5 2017

DEZ003-004-051600-
Inland Sussex-Delaware Beaches-
1100 AM EDT FRI MAY 5 2017

...STRONG THUNDERSTORMs WILL AFFECT SUSSEX COUNTY...

At 1058 AM EDT, strong thunderstorms were located near Berlin, or 12
miles west of Ocean City, moving north at 35 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Georgetown, Millsboro, Laurel, Delmar, Lewes, Milton, Selbyville,
Dagsboro, Millville, Ellendale, Henlopen Acres, Gumboro, Cape
Henlopen State Park, Sycamore, Long Neck, Ocean View, Frankford,
South Bethany and Dewey Beach.

Torrential rainfall is also occurring with these storm, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3845 7559 3882 7557 3883 7521 3879 7516
      3879 7509 3880 7509 3867 7507 3869 7508
      3869 7514 3864 7513 3862 7508 3866 7507
      3861 7506 3859 7521 3857 7518 3858 7507
      3860 7506 3845 7505
TIME...MOT...LOC 1458Z 189DEG 30KT 3838 7530

amc
Local storm report, May 5, 10:01 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1101 AM EDT FRI MAY 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 AM     MARINE TSTM WIND BARNEGAT LIGHT          39.76N  74.10W
05/05/2017  M39 MPH          OCEAN              NJ   WEATHERFLOW

&&

EVENT NUMBER PHI1700646

FRANCK
Local storm report, May 5, 10:05 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1105 AM EDT FRI MAY 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 AM     MARINE TSTM WIND BRICK TWP               40.07N  74.12W
05/05/2017  M41 MPH          OCEAN              NJ   WEATHERFLOW

&&

EVENT NUMBER PHI1700647

FRANCK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 heavy rain, 6 flood. Local standard time, as filed.

Heavy Rain, Gloucester

When
May 5, 10:07 AM EST
Where
Gloucester County, 0.69 mi S of Hurffville
Reported by
CoCoRaHS
Coordinates
39.740, -75.120

Heavy rainfall over 2 inches fell.

Flood, Monmouth

When
May 5, 11:50 AM EST
Where
Monmouth County, 0.59 mi SSW of Deal to 0.87 mi WSW of Interlaken
Cause
Heavy Rain
Reported by
Social Media
Coordinates
40.223, -74.005

Route 66 was flooded with an estimated 1-2 feet of water.

Flood, Monmouth

When
May 5, 11:50 AM EST
Where
Monmouth County, 0.16 mi ESE of West Long Branch to 0.31 mi E of West Long Branch
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.279, -74.017

Palmer ave was flooded.

Flood, Monmouth

When
May 5, 12:00 PM EST
Where
Monmouth County, 0.43 mi SE of Howell to 0.54 mi ESE of Howell
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.226, -74.224

Flooding at Route 33 and Fairfield.

Flood, Monmouth

When
May 5, 12:00 PM EST
Where
Monmouth County, 1.05 mi W of Keansburg to 1.5 mi WSW of Keansburg
Cause
Heavy Rain
Reported by
Social Media
Coordinates
40.450, -74.170

A Car was stuck in two feet of water.

Heavy Rain, Ocean

When
May 5, 12:20 PM EST
Where
Ocean County, 0.53 mi E of Toms River Arpt
Reported by
Social Media
Coordinates
39.930, -74.270

Over 2 inches of rain was measured.

Flood, Monmouth

When
May 5, 12:38 PM EST
Where
Monmouth County, Belmar to 0.8 mi S of Avon By the Sea
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
40.180, -74.030

NJ 35 was closed in several locations between Belmar and Neptune City due to flooding.

Flood, Monmouth

When
May 5, 2:09 PM EST
Where
Monmouth County, 0.4 mi NW of Union Beach to 0.53 mi NNW of Union Beach
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
40.423, -74.186

NJ 35 at Hazlet ave was closed due to flooding.

Heavy Rain, Ocean

When
May 5, 2:38 PM EST
Where
Ocean County, Toms River
Reported by
Social Media
Coordinates
39.950, -74.200

Heavy rainfall over 2 inches was measured.

Heavy Rain, Monmouth

When
May 5, 7:00 PM EST
Where
Monmouth County, 0.69 mi N of Monmouth Co Arpt
Reported by
ASOS
Coordinates
40.190, -74.120

Heavy rainfall over 2 inches was measured.

Heavy Rain, Ocean

When
May 5, 7:00 PM EST
Where
Ocean County, 0.53 mi E of Toms River Arpt
Reported by
Social Media
Coordinates
39.930, -74.270

Heavy rainfall over 2 inches was measured.

Heavy Rain, Ocean

When
May 5, 7:00 PM EST
Where
Ocean County, 1.06 mi W of Toms River Arpt
Reported by
ASOS
Coordinates
39.930, -74.300

Heavy rainfall over 2 inches was measured.

Heavy Rain, Ocean

When
May 5, 7:00 PM EST
Where
Ocean County, 1.06 mi W of Van Hiseville
Reported by
Social Media
Coordinates
40.120, -74.350

Heavy rainfall over 2 inches was measured.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2017Every state in 2017This day in weather historyWarnings in New Jersey, May 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 689065, 689059, 689060, 689061, 689062, 689066, 689063, 689064, 689067, 689068, 689069, 689070, 689071.